Adverse reaction to drugs in children, experiences with spontaneous monitoring in The Netherlands.
Type of Spiritual Experience
A description of the experience
Bratisl Lek Listy. 1991 Nov;92(11):554-9.
Adverse reaction to drugs in children, experiences with "spontaneous monitoring" in The Netherlands.
- 1Netherlands Centre for Monitoring of Adverse Reactions to Drugs, Ministry of Welfare, Public Health and Culture, Rijswijk.
Drug use may be the cause of a wide variety of different symptoms and disorders in children and many different mechanisms may be involved.
A number of situations in childhood may predispose to the development of adverse reactions.
In the country-wide "voluntary reporting system" for drug monitoring in the Netherlands, only a small percentage of 4.5 of the case reports concern children (14 years and younger).
The reported experiences show that adverse reactions which are important in adults, e.g. blood dyscrasia, erythema multiforme and liver injury, may also be encountered in children.
The predominance of physics reactions (e.g. agitation, hallucinations) in suspected relationship with a variety of drugs (sympathicomimetics, anticholinergics, antihistamines, oxolamine) and neurological effects (e.g. dyskinesia in association with metoclopramide or domperidone) suggest that the nervous system in childhood is susceptible to side effects of drugs; further study on this subject seems to be needed.
Clinical trials in children are limited because of ethical considerations; as a consequence post-marketing surveillance should pay special attention to this vulnerable group of patients. (Tab. 10, Ref. 23).